[Skip to Content]
[Skip to Content Landing]
Article
December 3, 1982

Adrenal Corticosteroids in Erythema Multiforme

Author Affiliations

Rush-Presbyterian-St Luke's Hospital Medical Center Chicago

JAMA. 1982;248(21):2835-2836. doi:10.1001/jama.1982.03330210027019

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  I read the article by Kazmierowski et al (1982;247:2547) with both a personal and professional interest. I would like to report an additional observation that may be of therapeutic interest in treating patients whose conditions are similar to those described by the authors.I first experienced an episode of Stevens-Johnson syndrome in 1957, and, during the next ten years, I experienced recurrent episodes of a similar syndrome, usually with severe stomatitis and conjunctivitis and, occasionally, including scattered skin lesions.By the time I finished medical school in 1962, these episodes were occurring more frequently, and it was clear that each one was preceded by about ten days to two weeks by an outbreak of typical herpes simplex labialis. Two of these episodes required hospitalization and prolonged corticosteroid therapy. By this time, an outbreak of herpes simplex labialis was followed by at least some stomatitis and conjunctivitis.I

×